MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during an intracranial arteriovenous malformations embolization case when the physician was manipulating the subject guidewire, the green polytetrafluoroethylene (ptfe) coating of the middle to the proximal peeled off and the operator felt bad manipulation of the subject guidewire.The subject guidewire was replaced, and the procedure was completed with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 other text : the device is not available for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was noted to be kinked at 187cm from the proximal end of the guidewire.The guidewire polytetrafluoroethylene (ptfe) coating was seen to be peeling in numerous areas along the guidewire.The core wire distal end was observed through the distal tip dome.A functional inspection for the reported event ¿guidewire ptfe coating peeling¿ was not performed as the defect was confirmed during visual analysis.A functional inspection for the reported ¿guidewire torque problem¿ could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The torque was not returned but the distal end of the guidewire was severely kinked.It is probable this caused torquing issues.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, there was no anomalies noted to the device during initial inspection and preparation, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.The patient¿s anatomy was not tortuous.During analysis, the guidewire was seen to be severely kinked at the distal end.It is probable this was the cause of issue while torquing.The ptfe was peeling in numerous locations along the guidewire.An assignable cause of 'handling damage' will be assigned to the reported event of guidewire torque problem, as the defect appears to be associated with handling of the product or portion of the product during removal from the hoop and preparation.An assignable cause of procedural factors will be assigned to the reported and analyzed damage of the guidewire ptfe coating peeling as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of 'handling damage' will be assigned to the analyzed damage of the guidewire kinked/bent, as the defect appears to be associated with handling of the product or portion of the product during removal from the hoop and preparation.
 
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 14 june 2024: ¿upon review, we have determined that the device identification information about the suspect medical devices conflicts with the data submitted to the global unique device identification database (gudid)." "discrepancies were noted in the information included for some or all of the device identification fields of the electronic equivalent of the fda form 3500a compared to the information included for the corresponding fields in the gudid." "additionally, the ¿unique device identifier (udi) #¿ field on the fda form 3500a should contain the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols.Please verify that you have included the entire udi in the ¿unique device identifier (udi) #¿ field on the 3500a." we have reviewed the device identifier (di) and confirm that it is accurate and in alignment with the hl7 specifications released in 2017.Additionally: the 510(k) number has been corrected from k032146 to k023700 in accordance with the global unique device identification database (gudid).
 
Event or Problem Description

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18097633
Report Number3012931345-2023-00240
Device Sequence Number5429281
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Catalogue NumberM00316310
Device Lot Number0000132153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/17/2023
08/14/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/13/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (MARATHON).
Patient Age66 YR
Patient SexMale
Patient RaceAsian